MAUDE Adverse Event Report: Respironics, Inc. REMstar System One 60 Series; BZD - VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

Respironics, Inc. REMstar System One 60 Series; BZD - VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CA561NTS
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
A remstarauto device was returned to a third-party service center with no initial alleged complaint.There was no report of serious or permanent harm or injury.There was no report of medical intervention.During the evaluation of the device at the third-party service center, the device was visually inspected, and no evidence of visible foam particles.Additionally, the service technician also noted burnt j9, and the evaluation of the device data identified unrelated error codes.These error codes are consistent with normal device operation and expected use conditions and are not considered reportable under medical device reporting requirements.No evidence was identified to suggest that these error codes contributed to or caused the reported event.The device was scrapped by the service center after the evaluation was completed.
 
Additional Manufacturer Narrative
The device mentioned in this complaint has exceeded its useful life per the applicable ifu.The reported failure of thermal issue is accommodated in the product risk management file as being linked to hazard with description fire, flame, smoke.Complaints for this failure are reviewed via the post market complaint trending and escalation processes to assess for the observed probability levels and compare them with the predicted levels in the risk file for the hazards linked to the failure.As of the date of submission for this report, there is no further indication that complaints for the failure in question has led to unacceptable increase in probability levels for the hazardous situations in scope, and therefore no further action will be pursued.Qa continues to monitor complaints for this issue per the cadence in the complaint trending procedures.

Brand Name
REMstar System One 60 Series
Common Device Name
BZD - VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
Respironics, Inc.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
Respironics, Inc.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
+1(724)733-0200
MDR Report Key50452341
Report Number2518422-2026-043920
Device Sequence Number18736149
Product Code BZD
UDI-Device Identifier00606959030534
UDI-Public(01)00606959030534
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation 505
Type of Report Initial
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberCA561NTS
Device Catalogue NumberCA561NTS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/14/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown